Hair Loss with Tarceva?

6 Posts | Page(s): 1 

Hair Loss with Tarceva?

by PositiveNote on Sun Aug 10, 2014 10:49 PM

Quote | Reply

Hi – I’m wondering if anyone taking Tarceva has lost their hair?

 I have been told it is a remote chance with hair loss listed as a ‘not common’ side effect.  I’ve been on Tarceva now for 8 weeks and my hair is thinning very quickly. I’m experiencing a tender scalp and at times I can feel the hair falling out.

I’m now looking for a good source of head coverings.

RE: Hair Loss with Tarceva?

by AlexGouch on Tue Aug 12, 2014 02:47 AM

Quote | Reply

My wife has taken Tarceva for nearly 2 years, her hair has thinned only a little, but become stiffer and more bristly.  She has it cut a little shorter.

She has the tender scalp - which I think is caused by dry skin, but it's hard to get skin lotions to the scalp, the hair is too thick.  Maybe you should try a different cream to the one you use now.

Hang in there - she finds the side effects hard going, but for much of the 2 years she was in remission, and the oncologist thinks the cancer may be indolent now.  Plus, new options for treatment are looking very promising.

RE: Hair Loss with Tarceva?

by Shehla on Wed Aug 27, 2014 06:09 PM

Quote | Reply

On Aug 12, 2014 2:47 AM AlexGouch wrote:

My wife has taken Tarceva for nearly 2 years, her hair has thinned only a little, but become stiffer and more bristly.  She has it cut a little shorter.

She has the tender scalp - which I think is caused by dry skin, but it's hard to get skin lotions to the scalp, the hair is too thick.  Maybe you should try a different cream to the one you use now.

Hang in there - she finds the side effects hard going, but for much of the 2 years she was in remission, and the oncologist thinks the cancer may be indolent now.  Plus, new options for treatment are looking very promising.

I wonder if she still taking the Tarceva?

 

RE: Hair Loss with Tarceva?

by Nigwar on Thu Oct 30, 2014 08:33 AM

Quote | Reply

I was on Tarceva for 31 months and had no hair loss but two females in our Australian support group lost so much that they had to get wigs.  I did have a problem with my eye lashes, they never fell out and just kept growing, my optician offered to trim them and I ended up with regular appoitments every six weeks.  I only really noticed it when the ends of my eye lashes started to touch the lenses of my spectacles depositing grease on them.  Another side effect for me was that my toe nails seemed to grow sideways so they needed a lot more trimming than normal.  Other people also had the same two side effects.

RE: Hair Loss with Tarceva?

by AlexGouch on Thu Oct 30, 2014 10:45 PM

Quote | Reply

Shehla,

Sorry about the slow response - we were travelling overseas, enjoying late summer in Europe.

Yes, she is still taking the Tarceva.  The side effects come and go - although her new hair is a constant.  But she is writing her second book, having signed the contract for her first while having chemo pre-Tarceva, and she enjoyed the marketing & promotion for it.  So she is still learning and enjoying life.

Alex

RE: Hair Loss with Tarceva?

by vforte63 on Tue Jan 16, 2018 06:40 PM

Quote | Reply

I went through 8 weeks of Chemo and didn't lose my hair.  I strted taking Tarceva two months ago (November 7) and now my hair is starting to fall out.  It is happening slowly, but I find hair on sink counter, hair brush, clothing etc.  all the time.    Hair loss isn't listed as a Tarceva side effect, but it must be.  

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.